A Child with Coma, Hypotension, Respiratory Depression and Cardiac Conduction Disturbance - Carbamazepine Poisoning


Abstract

Previously healthy child presenting with coma, hypotension and respiratory depression is challenge to the treating clinician. The wide availability of anticonvulsants increases the risk of overdose, may be intentional or accidental. Adequate history taking is very important to clinch the diagnosis. The clinical spectrum of carbamazepine poisoning may range from drowsiness to profound coma with respiratory failure. Cardiotoxicity is rare, presents primarily as conduction disturbances. Here with we report a 14 year old boy who presented with coma, respiratory depression, hypotension and cardiac involvement. The diagnosis of carbamazepine toxicity was revealed only after adequate history taking and toxicology screening.

Keywords

Carbamazepine, Coma, Conduction Disturbance, Hypotension, Screening.

Subject Discipline

Pharmacy and Pharmacology

Full Text:

Refbacks

  • There are currently no refbacks.